Ive been unwell for 7 years........its complicated...anyway..I had thyroid antibodies in year 2000 with TSH T3 and T4 all being quite good levels and they put me on thyroid meds in year 2000 right at the beginning of my illness..which caused me HELL for 2 years ..i suffered immensely on the meds and with each dose adjustment.....i would crash further.......i tried thyroxine armour and T3 and NEVER ever want to do that again (it didnt matter what dose or what drug - my levels got worse on the meds)..I did research back then and had some adrenal testing done which showed nothing to go on......I tried cortisol but was unable to tolerate that either. I stopped all thyroid meds with great difficulty in 2003 and since then have still had antibodies and my levels have been quite low low normal - not great at all..
ANYWAY last year my thyroid played up for the first time i went severely HYPER for 3 AWFUL MONTHS......lost ALOT of weight and was VERY VERY sick.........then it went HYPO for 3 months my TSH went to 80!..the specialist said it was SUBACUTE THYROIDITIS and that it would return to normal....... or stay at HYPO.....there was nothing they could do........well it settled after 8 months and has been LOW normal since then
WELL 2 months ago after a general anasthetic I experienced my worst crash yet..i thought i was going to die..i lost 8 kgs in a space of 2 weeks, my heart was beating SO SO fast and hard..i could feel it throbbing thumping in my tummy, my legs - everywhere, shakes and i literally was so so out of breath... i really have been so ill the last 2 months......i asked for a thyroid test and OF COURSE my thyroid was HYPER..my levels were much HIGHER than last year..i can only imagine what they were the 5 weeks before when i couldnt get to a dr..........SO is this SUBACUTE thyroididits again?
Why is this happening? I just cant keep going through this every year...i dont really experience these things the way a "healthy" person would its causing complete havoc to my already bedriden fragile system.........is it due to go hypo again? and then settle? or is this a sign that my thyroid is finally dying out?
why is this happening?
If it remains HYPO..i cant tolerate ANY medications
Did you get the TSH and free T3/T4 tested at the same time?
The TSH can be high when HYPER too, in case the thyroid isn't the problem, but rather the pituitary gland. In that case, the pituitary requests way too much thyroid hormones (by creating TSH), and the thyroid responds and you go hyper.
Also, are you completely sure that your T3/T4 levels were low when you took the meds? (It seems some docs go solely on the TSH, which could be very bad)
It's rare to not tolerate thyroid meds, UNLESS of course, you're not actually hypo! In that case, who knows what'd happen, but you'd feel hyper for sure!
Little, I feel for you. I don't tolerate thyroid meds either, even when my tsh has been clearly hypo at 6. Once a few years ago, I took 3 days worth of Armour, about 7.5 mcg, by biting half of a half(I know it's not exact). I quit after those three days because I immediately was hot and racing heart. Three weeks later I had a TSH and FT3/4, and it had gone from 6 to 0.03 and my ft3 had gone up slightly over range! Only three days of low-dose meds! I very much know what you are going through-I react to goitrogens that slow me down, and I react to iodine, dyes, meds that make me speed up. It's a constant rollercoaster. I wish I could tell you how to fix it, but I'm learning at this point. I personally believe there is some small toxic nodules in the goiter that easily react to anything that they can use. YOu mentioned you had antibodies-that complicates any thyroid issue as far as the wishy-washy way the antibodies make the thyroid act. If you find a route that works, let me know too!
I have Hashimoto thyroiditis.
I went hyper after a abdominal cat scan because the contrast material contained iodine.
I was so sick for about 8 weeks. You probably had some iodine in the anastetics.
I always tell them that I am allergic to iodine because I am so scared of going hyper again.
I hope you feel better soon.
in yr 2000 i had elevated thyroid antibodies 1500
TSH 2, T3 4.5 T4 14
I AS PUT ON MEDS.........thyroxine at first....i never went hyper..my levels began to drop...my T3 got as low as 1.1 and each dose adjustment made me so much sicker...i tried armour and compounded T3 with thyroxine..i spent those 2 years in bed. got off thyroid meds in 2003.
since then my thyroid levels have been around TSH never over 3, T4 10 0r 11
T3 2.9 - 3.5........and antibodies keep coming and going
in 2006 my thyroid went crazy....like i said...hyper 3 months TSH - <0.05, T3- 8.4, T4- 38
THEN IT WENT HYPO for 3 or 4 months TSH - 80, T4 -6, T3-2 AND eventually it settled returning to my low normal baseline ( i lost alot of weight during hyper and all in all was the worst experience of my life)
in SEPT.. after anasthetic.......i lost 9kg...my heart was throbbing and beating so fast i could feel my bed shaking and i couldnt breath ( it hit worse than last year).......TSH-<0.01, T4-45, T3-13
Ive been through hell and im not sure if this is a repeat of suabute thyroiditis..i dont want to go hypo
just wondering if anybody knows why this is happening?
im already very ill and bedridden from other conditions and this is way too much